Tramadol is famed as an effective medication to treat moderate to severe pain. It is an opioid analgesic which is a chemical that functions by binding opioid receptors. And even though drugs like these are meant to relieve pain, they could also cause side effects. This article is aimed at discussing the tramadol side effects.
Being an opiate, when Tramadol is combined with narcotics, alcohol or other drugs, it can affect the body’s central nervous system and causes hypoventilation. Hypoventilation happens when the body does not have enough gas for gas exchange. This causes a person to have a difficulty in breathing or worse, could prevent the respiratory system from functioning. This is a known side effect for opioids but is a rare side effect from Tramadol.
Tramadol side effects and high dosage
Seizures or convulsions are also known Tramadol side effects. Seizures happen when a person takes high dosage. This also occurs to people who have a history of a head injury and for people who have been taking antidepressants and medicines for vomiting or nausea. People who have a history of epilepsy are also known to get seizures after taking Tramadol.
Serotonin syndrome is another . It is a drug side effect that could be life-threatening. It’s a form of poisoning that happens when there is too much serotorgenic activity both in the central nervous system and in the peripheral serotonin receptors. This is acquired when a person gets overdosed with a certain drug or from recreational intake of particular drugs.
Tramadol side effects will always be present. All medicines that are meant to cure will have their own too. That’s why it is always better that a doctor is informed about a patient’s medical history so that he could prescribe a medicine that can give the maximum benefit and the least side effects.